Alabama, 2010Damaging Winds in Alabama, May 26, 2010
May 26, 2010 · NWS HUN · 2 events in 1 county or zone
A band of strong thunderstorms propagated westward through northern Alabama during the late afternoon and early evening hours. A strong thunderstorm produced gusty winds that knocked trees and power lines down in DeKalb County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A band of strong thunderstorms propagated westward through northern Alabama during the late afternoon and early evening hours. A strong thunderstorm produced gusty winds that knocked trees and power lines down in DeKalb County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at May 26, 12:33 PM CST, 1 hour 26 minutes earlier.
Area forecast discussion, May 26, 12:33 PM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
133 PM CDT WED MAY 26 2010
.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE
CUMBERLAND PLATEAU THIS AFTERNOON AS THE BULK OF THE FORECAST AREA
STILL REMAINS DRY. THESE SHOWERS AND THUNDERSTORMS WILL CONTINUE
MOVING SOUTHWEST AND EVENTUALLY ENTER NORTHEAST ALABAMA. DECIDED
TO HOLD ON TO LOW END POPS/ISOLATED THUNDERSTORMS THROUGH THIS
EVENING FOR ANY SHOWER AND THUNDERSTORM ACTIVITY THAT REMAINS.
THINK MOST IF NOT ALL OF THE CONVECTION WILL DISSIPATE BY 10 PM
GIVING WAY TO MOSTLY CLEAR SKIES. PATCHY FOG MAY DEVELOP
OVERNIGHT...BUT THINK THIS SHOULD BE CONFINED TO JUST RIVER VALLEYS.
THURSDAY WILL BE VERY SIMILAR TO TODAY WITH EVEN LESS COVERAGE OF
PRECIPITATION. IN FACT...THE 12Z MAV MOS GUIDANCE CAME IN WITH
NEAR ZERO POPS FOR TOMORROW LIKELY DUE TO THE PERSISTENT RIDGE
OVERHEAD. THINK THAT IF ANY CONVECTION DEVELOPS...IT WILL LIKELY
OCCUR OVER EXTREME NORTHWEST ALABAMA DURING THE AFTERNOON HOURS.
WITH LITTLE CONVECTION AND ONLY A CU FIELD AROUND THE AREA...HIGH
TEMPERATURES ON THURSDAY SHOULD BE ABLE TO REACH THE UPPER 80S TO
LOWER 90S.
BY FRIDAY...A PIECE OF UPPER LEVEL ENERGY WILL DIVE SOUTHWARD
TOWARDS THE FORECAST AREA ON THE BACKSIDE OF THE UPPER LOW STILL
MEANDERING OFF THE EAST COAST. THIS FEATURE WILL BE THE FOCUS FOR AN
INCREASE CHANCE OF CONVECTION FRIDAY AFTERNOON AND EVENING
ESPECIALLY ACROSS AREAS EAST OF INTERSTATE 65. WITH ADDITIONAL CLOUD
COVER AND CONVECTION AROUND...HIGH TEMPERATURES WILL NOT BE QUITE AS
WARM BUT STILL ABOVE NORMAL WITH MOST LOCATIONS IN THE MID TO UPPER
80S. SHOWERS AND THUNDERSTORMS WILL LINGER OVER THE AREA FRIDAY
EVENING BEFORE DISSIPATING AFTER MIDNIGHT.
MEDIUM RANGE MODELS ARE ACTUALLY IN VERY GOOD AGREEMENT FOR THE
WEEKEND AS THE PESKY UPPER LOW BECOMES CLOSED OFF OVER THE AREA. AS
A RESULT...HAVE INCREASED POPS FOR SATURDAY AND AGAIN ON SUNDAY AS
THIS LOOKS TO BE THE BEST SET UP FOR SHOWERS AND THUNDERSTORMS OVER
THE NEXT SEVEN DAYS. SOME STORMS COULD BE STRONG WITH GUSTY
WINDS...SMALL HAIL...AND LOCALLY HEAVY RAINFALL POSSIBLE. HIGH
TEMPERATURES WILL GENERALLY REACH THE MID 80S DURING THIS TIME FRAME.
BY THE START OF THE WORK WEEK...MOSTLY ZONAL UPPER FLOW WILL
DEVELOP OVER THE REGION AS THE ABOVE MENTIONED UPPER LOW WEAKENS
AND MOVES OUT OF THE AREA. A MORE TRADITIONAL SUMMERTIME PATTERN
WILL SET UP WITH ONLY ISOLATED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS EXPECTED. TEMPERATURES WILL REMAIN ABOVE NORMAL
THROUGH AT LEAST WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 67 92 67 90 67 / 10 10 10 20 10
SHOALS 65 91 66 89 66 / 10 10 10 10 10
VINEMONT 63 88 64 87 64 / 10 10 10 30 20
FAYETTEVILLE 63 87 64 84 64 / 10 10 10 30 10
ALBERTVILLE 61 88 62 88 64 / 10 10 10 40 20
FORT PAYNE 60 88 61 88 63 / 10 10 10 40 20
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
KNS
Hazardous weather outlook, May 26, 11:58 AM CST, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1258 PM CDT WED MAY 26 2010
ALZ001>010-016-TNZ076-096-097-271030-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1258 PM CDT WED MAY 26 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.
ALTHOUGH SOME GUSTY WINDS AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE IN
ANY STORMS THAT DO DEVELOP...WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
ISOLATED AFTERNOON THUNDERSTORMS WILL AGAIN BE POSSIBLE ON THURSDAY
AS A SUMMER-LIKE WEATHER PATTERN PERSISTS.
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL BE
POSSIBLE FROM FRIDAY THROUGH THE HOLIDAY WEEKEND AS HEAT AND
HUMIDITY COMBINE WITH A STALLED FRONT. ANY OF THE STORMS COULD
BECOME STRONG WITH GUSTY WINDS...SMALL HAIL...AND HEAVY DOWNPOURS.
ISOLATED SEVERE STORMS CANNOT BE RULED OUT WITH DAMAGING WINDS THE
MAIN THREAT.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME. HOWEVER...SPOTTERS AND EMERGENCY
MANAGEMENT OFFICIALS SHOULD REMAIN ALERT TO THE POTENTIAL FOR
ISOLATED SEVERE STORMS DURING THE UPCOMING HOLIDAY WEEKEND.
SL
Thunderstorm Wind, Dekalb
- When
- May 26, 1:59 PM CST to 2:04 PM CST
- Where
- Dekalb County, 1.79 mi NW of River Park
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.520, -85.640
Thunderstorm winds blew down power lines along County Road 604 south of Mentone.
Thunderstorm Wind, Dekalb
- When
- May 26, 2:01 PM CST to 2:06 PM CST
- Where
- Dekalb County, 2.37 mi ESE of Ider
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $800
- Reported by
- Emergency Manager
- Coordinates
- 34.710, -85.640
Thunderstorm winds knocked trees down along County Road 140 about 1/2 mile southeast of Highway 75.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in New York, May 26, 20102 deaths · 1 event
- Tornadoes and Flash Flood in Colorado, May 26, 20101 injured · $70 million · EF0 · 59 events
- Hail in Wyoming, May 26, 2010$46 million · 1.75 in hail · 2 events
- Flash Flooding and Hail in Illinois, May 26, 2010$9.8 million · 1.75 in hail · 13 events
- Tornado and Hail in Louisiana, May 26, 2010$5.0 million · EF0 · 15 events
- Hail in Colorado, May 26, 2010$2.0 million · 3 in hail · 22 events
- Hail and Damaging Winds in Massachusetts, May 26, 2010$708,000 · 1.75 in hail · 39 events
- Hail and Damaging Winds in Vermont, May 26, 20101 injured · $385,000 · 1 in hail · 32 events
- Tornado and Flood in Illinois, May 26, 2010$230,000 · EF0 · 6 events
- Flash Flood and Hail in Montana, May 26, 2010$130,000 · 1.75 in hail · 11 events
- Tornado and Flash Flooding in Montana, May 26 to 28, 2010$52,000 · EF0 · 14 events
- Hail and Damaging Winds in Connecticut, May 26 to 27, 2010$41,000 · 1.5 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 221916, 221917.